MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Codes Break (1069); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break, balloon rupture, and detachment occurred.The patient presented with end stage renal disease (esrd) with left upper extremity arteriovenous graft (avg) at risk of thrombosis.The patient underwent interventional radiology (ir) for evaluation and recanalization of stents.A 10.0 x40, 75cm charger balloon catheter was then advanced for dilatation.However, it was noticed that the balloon ruptured and there was fragmentation as well as distraction from catheter mid stent.The physician performed a second criss cross access upstream for snaring and removal of the device.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a charger device was returned for analysis.The device was received with the customers guidewire inserted in the device.For investigation purposes the guidewire was removed from the device.The device was received in two sections due to a shaft break and complete balloon circumferential tear.The recommended introducer/guide sheath size for this device is minimum 7fr.The 11fr sheath used by the customer was returned together with the device.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete circumferential tear in the balloon material was noted located approximately 45mm distal of the proximal balloon bond.This type of damage is consistent with resistance being encountered excessive tensile force being applied to the device when withdrawing it through the guide/sheath.A visual and examination observed that the tip was damaged.This type of damage is consistent with resistance being encountered and excessive force being applied when attempting to cross the lesion.A visual and tactile examination found the shaft of the device to have completely detached at approximately 5mm distal of the proximal balloon bond.Severe stretching/accordion damage was noted on the distal section of the detached shaft.This type of damage is consistent with resistance being encountered excessive tensile force being applied to the device when withdrawing it through the guide/sheath.A visual examination found the proximal markerband to have completely detached from the device.The markerband most probably became loose due to the severe damage to the shaft.It is not possible to determine when the markerband detached.The detached markerband was not returned for analysis.
 
Event or Problem Description

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12665541
Report Number2134265-2021-12736
Device Sequence Number14527577
Product Code FGE
UDI-Device Identifier08714729803799
UDI-Public08714729803799
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2024
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0026996561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale